Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Birth Control
    avatar
    An_247673 posted:
    I started birth control bills on Sept 2nd. (when I got my first day of period) and seemed to have lots of issues, infections,etc so I decided to stop taking them 8 days into my pack. I didn't think being on the pils for only 8 days would totally screw up my hormones. I should have rec'd my period a few days ago and my period always comes early. Could it be possible I could be pregnant or its just the hormones and waiting for my body to get back to normal.
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear An: IF you had very regular periods before, one would expect your "natural" cycle pattern to return within 4-6 weeks after taking your last active birth control pill (BCP). Should you be at risk for pregnancy it is very reasonable to check a urine pregnancy test.

    Yes, even being on the BCPs for eight days could be enough to interfere with the timing of the ovulation that month. The hormones are out of your body within several days so I would hope and expect your usual timing of flows to reappear within the next four weeks.

    One last thought. It might be good to let your GYN or clinic know that you were having problems with the brand of BCPs you were prescribed. That's important feedback for them.

    Yours,
    Jane


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.